[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.150.215. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
February 1970

Cutaneous Eruptions and in Vitro Lymphocyte HypersensitivityAssociated With Oral Contraceptives and Mestranol

Author Affiliations

Burlington, Vt

From the departments of medicine and obstetrics and gynecology, University of Vermont College of Medicine, Burlington, Vt.

Arch Dermatol. 1970;101(2):187-190. doi:10.1001/archderm.1970.04000020057009
Abstract

Two patients who developed cutaneous reactions while taking contraceptive hormones are described. In both of these patients the addition of mestranol to in vitro cultures of their peripheral blood lymphocytes resulted in stimulation of lymphoblast formation as measured by the uptake of tritiated thymidine. The eruptions in these cases may represent instances of hypersensitivity to estrogenic components of contraceptive pills.

×